跳到主要內容

簡易檢索 / 詳目顯示

研究生: 陳慧錚
Huei Jeng
論文名稱: 正特徵值函數體上的逼近指數之研究
Distribution of Diophantine approximation exponentsfor algebraic quantities in finite characteristic
指導教授: 夏良忠
Liang-Chung Hsia
口試委員:
學位類別: 博士
Doctor
系所名稱: 理學院 - 數學系
Department of Mathematics
畢業學年度: 99
語文別: 英文
論文頁數: 87
中文關鍵詞: 丟番圖逼近指數
外文關鍵詞: Carlitz torsion, exponents, Diophantine approximation
相關次數: 點閱:12下載:0
分享至:
查詢本校圖書館目錄 查詢臺灣博碩士論文知識加值系統 勘誤回報
  • 正特徵值函數體上的丟番圖逼近和有理數體以及零特徵值函數體上的丟番圖逼近不同, Mahler 舉出一個例子指出一個代數數逼近指數可以和它的擴張指數相同. Schmidt 和 Thakur 證明出, 給定任何一個介於 2和q+1的有理數m 我們都可以找到一組代數數使得它們的逼近指數等於m, 並且它的擴張指數比q+1小. 在此論文的第一部分中我們證明出了我們可以找出一組代數數使得它們的逼近指數等於m, 並且它的擴張指數等於q+1. 第二部分我們完整的描述了在
    IA(q)的這個集合中的元素在區間 (2,q+1] 的逼近指數的分布. Thakur已經證明出在q小的時候大部分IA(q)的元素的逼近指數很接近2.
    第三部分我們給出一些特殊代數數(由Carlitz 模來的) 的連分數公式以及逼近指數的計算. 第四部份我們給出了另一些特殊代數數(也是由Carlitz 模來的) 的逼近指數的上界.


    In contrast to Roth''s (Uchiyama''s respectively) theorem that algebraic real numbers (algebraic power series in characteristic zero respectively) have Diophantine approximation exponents equal to $2$, Mahler had shown that Liouville bound is the best possible in finite characteristic. Schmidt and Thakur proved that given any rational number $mu$ between $2$ and $q+1$, where $q$ is a power of a prime $p$, there exists (explicitly given)
    algebraic Laurent series $alpha$ in characteristic $p$, with their Diophantine approximation exponent equal to $mu$ and with degree of $alpha$ being at most $q+1$. We first refine this result by showing that degree of $alpha$ can be prescribed to be equal to $q+1$.
    Next we describe how the exponents of $alpha$''s are asymptotically distributed with respect to their heights in the case of algebraic elements of class IA for function
    fields over finite fields. A result of Thakur says that for low values of $q$ most elements $alpha$ have exponents near $2$. We refine this result and give more precise descriptions of the distribution of the approximation exponents of such elements $alpha$ of Class IA. In the last chapter, we compute the continued fractions and approximation exponents of certain families
    of elements related to Carlitz torsion.

    1 Introduction 1 1.1 Diophantine Approximation for Number Fields . . . . . . . . 1 1.2 Diophantine Approximation for Function Fields . . . . . . . . 3 1.3 Analogue of Thue''s Theorem and Distribution of Approximation Exponents . . . . . . . . . . . . . . . . . . . . . . . . . . 5 1.4 Distribution of Approximation Exponents of Elements in Class IA . . . . . . . . . . . . . . . . . . . . . . . . . . . . . . . . . 7 1.5 Outline of This Thesis . . . . . . . . . . . . . . . . . . . . . . 9 2 Analogue of Thue''s Theorem and The Class I, Class IA 11 2.1 Thue''s Method . . . . . . . . . . . . . . . . . . . . . . . . . . 11 2.1.1 Di erential Method . . . . . . . . . . . . . . . . . . . 11 2.2 The Class I and Class IA . . . . . . . . . . . . . . . . . . . . 13 2.3 Results from W. Schmidt and D.Thakur . . . . . . . . . . . . 15 2.3.1 Continued Fractions and Exponents . . . . . . . . . . 15 2.3.2 Continued Fractions and Approximation Exponents of Elements in Class IA . . . . . . . . . . . . . . . . . . . 16 2.4 Distribution of Exponents for Fixed Special Degrees . . . . . 17 3 Asymptotic Distribution of Exponents for Algebraic Ele- ments in Class IA 2 3.1 Heights on IA(q) . . . . . . . . . . . . . . . . . . . . . . . . . 25 3.2 Distribution of Exponents of Elements in IA(q) in (2; q + 1] . 32 4 Approximation exponents of Carlitz torsion 57 4.1 Drinfeld Modules and Their Torsion . . . . . . . . . . . . . . 57 4.2 Continued Fractions and Linear Fractional Transformations . . . . . . . . . . . . . . . . . . . . . . . . . 58 4.3 Continued Fractions and Approximation Exponents of (q 􀀀 1) power of Carlitz f-torsion with deg f = 2 60 4.3.1 char k 6= 2 . . . . . . . . . . . . . . . . . . . . . . . . . 61 4.3.2 char k = 2 . . . . . . . . . . . . . . . . . . . . . . . . . 73 4.4 Carlitz f-torsion with deg f 3 . . . . . . . . . . . . . . . . . 75 5 Related open questions 82 5.1 Elements in Class I . . . . . . . . . . . . . . . . . . . . . . . . 82 5.2 Continued Fractions and Approximation Exponents of Elements in Class I . . . . . . . . . . . . . . . . . . . . . . . . . . 82 5.3 Approximation Exponents of Carlitz Torsion . . . . . . . . . 84 Bibliography . . . . . . . . . . . . . . . . . . . . 85

    [1] W. Buck and D. Robbins. The continued fraction expansion of an
    algebraic power series satisfying a quartic equation, J. Number Theory,
    50: 335-344, 1995.
    [2] L. E. Baum and M. M. Sweet. Continued fractions of algebraic power
    series in characteristic 2. Ann. of Math. (2), 103(3):593{610, 1976.
    [3] L. E. Baum and M. M. Sweet. Badly approximable power series in
    characteristic 2. Ann. of Math. (2), 105(3):573{580, 1977.
    [4] B. de Mathan. Approximations Diophantiennes dans un corps local.
    Bull. Soc. Math. France Suppl. M em., 21:93, 1970.
    [5] B. de Mathan. Approximation exponents for algebraic functions in
    positive characteristic. Acta Arith., 60(4):359-370, 1992.
    [6] B. de Mathan. Simultaneous Diophantine approximation for algebraic
    functions in positive characteristic. Monatsh. Math. 111 (1991), no. 3,
    187-193.
    [7] B. de Mathan and O. Teuli e Problemes diophantiens simultanes.
    (French) [Simultaneous Diophantine approximations] Monatsh. Math.
    143 (2004), no. 3, 229-245.
    [8] Neal Koblitz. p-adic numbers, p-adic analysis, and zeta-functions Graduate
    Texts in Mathematics (v. 58)
    [9] Kolchin E. Rational approximation to solutions of algebraic di erential
    equations. Proc Amer Math Soc 10: 238244, 1959
    [10] A. Lasjaunias , B. de Mathan Thue''s theorem in positive characteristic.
    J Reine Angew Math 473: 195-206, 1996.
    [11] A. Lasjaunias. A survey of Diophantine approximation in elds of power
    series. Monatsh. Math., 130(3):211{229, 2000.
    [12] A. Lasjaunias, W. Bluher Hyperquadratic power series of degree four
    Acta Arithmetica, 124, 257-268, 2006.
    [13] A. Lasjaunias. Continued fractions for hyperquadratic powerseries over
    a nite eld. Finite elds and their applications, 14, 329-350, 2008.
    [14] K. Mahler, On a theorem of Liouville in elds of positive charactersitic,
    Canad. J. Math. 1 (1949), 397-400.
    [15] W.H.Mills and David P. Robbins Continued fractions for certain algebraic
    power series. J. Number Theory, 23: 388{404, 1986.
    [16] C. Osgood. An e ective lower bound on the Diophantine approximation"
    of algebraic functions by rational functions. Mathematika 20:
    415, 1973
    [17] C. Osgood. E ective bounds on the Diophantine approximation" of algebraic
    functions over elds of arbitrary characteristic and applications
    to di erential equations. Indag Math 37: 105-119, 1975.
    [18] Michael Rosen. Number theory in function elds. Springer-Verlag New
    York Berlin Heidelberg, Inc. 2002.
    [19] K. F. Roth. Rational approximations to algebraic numbers. Mathe-
    matika, 2:1{20; corrigendum, 168, 1955.
    [20] W. M. Schmidt. On Osgood''s e ective Thue theorem for algebraic
    functions. Comm Pure Applied Math 29: 759773,1976
    [21] W. M. Schmidt. On continued fractions and Diophantine approximation
    in power series elds. Acta Arith., 95(2):139{166, 2000.
    [22] D. S. Thakur. Diophantine approximation exponents and continued
    fractions for algebraic power series. J. Number Theory, 79(2):284{291,
    1999.
    [23] D. S. Thakur. Diophantine approximation and transcendence in -
    nite characteristic In Diophantine Equations, Ed. N. Saradha, 265-278
    (2008) Pub. for Tata Institute of Fundamental Research by Narosa Pub.
    [24] D. S. Thakur. Function eld arithmetic. World Scienti c Publishing
    Co. Inc., River Edge, NJ, 2004.
    [25] D. S. Thakur. Approximation exponents for function elds Analytic
    Number Theory- Essays in honor of Klaus Roth, Ed. W. Chen, T. Gowers,
    H. Halberstram, W. Schmidt, R. Vaughn, Cambridge U. Press,
    Cambridge, 421-435, 2009.
    [26] A. Thue Om en generel i store hele tal ul sbar ligning. Videnskabs
    Selskabets Skrifter 7: 1-15, 1908
    [27] S. Uchiyama. On the Thue-Siegel-Roth theorem. III. Proc. Japan Acad.,
    36:1{2, 1960.
    [28] Voloch, J. F. Diophantine Approximation in Chracteristic p . Monatsh.
    Math. 119 (1995), 321-325.

    QR CODE
    :::